MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE SIMPLIFY CERVICAL ARTIFICIAL DISC; PROSTHESIS, INTERVERTEBRAL DISC

NUVASIVE, INC. NUVASIVE SIMPLIFY CERVICAL ARTIFICIAL DISC; PROSTHESIS, INTERVERTEBRAL DISC
Model Number LG-5
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was unable to be confirmed due to limited information received from the customer.No device was returned to nuvasive for evaluation; further, operative notes and/or radiograph images were not provided for review of usage/technique.A review of the device history record was performed and no discrepancies were found.A definitive root cause was unable to be determined with the information provided.Labeling review: "warnings: simplify disc should only be used by surgeons who are experienced with anterior cervical spinal procedures and have undergone hands-on training in the use of this device.Only surgeons who are familiar with simplify disc components, instruments, procedure, clinical applications, biomechanics, adverse events, and risks associated should use this device.A lack of adequate experience and/or training may lead to a higher incidence of adverse events, including neurological complications." "correct selection of the appropriate implant size is extremely important to assure the placement and function of the device.Information regarding proper implant size selection is provided in the simplify disc surgical technique guide." if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent an initial one (1) level cervical disc replacement procedure.During the procedure, the surgeon experienced difficulties with tamping the disc assembly into the disc space.The surgeon was concerned that the distance between the endplates was larger than the face of the tamp, resulting in force applied to only one endplate, and causing the implant to disassemble.The implant was reassembled and implantation attempted again; however, this was unsuccessful.The surgeon opted to discontinue the disc replacement procedure and perform an anterior fusion procedure.No further impact to the patient was reported.No additional information was available.

Brand Name
NUVASIVE SIMPLIFY CERVICAL ARTIFICIAL DISC
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key16040629
Report Number2031966-2022-00294
Device Sequence Number20392751
Product Code MJO
UDI-Device Identifier00843285100108
UDI-Public843285100108
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P200022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2026
Device Model NumberLG-5
Device Catalogue NumberN/A
Device Lot NumberW81143R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Initial Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIMPLIFY TAMP
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose